Rebound obesity brought to you by ADHD meds

Just one more side effect from ADHD medications – Teen rebound obesity. Johns Hopkins analyzed the health records of 163,820 children to discover that children treated with ADHD stimulants at first experience a slower body mass index growth followed by a rebound of body mass index that exceeds that of children with no ADHD or stimulant use. In other words, ADHD makes them more likely to become obese. In fact, the earlier the medication begins, and the longer the medication is taken, the slower the growth in earlier childhood but the more rapid the rebound in late adolescence, usually right after discontinuation of medications. Others have tried to blame ADHD on higher rates of child obesity when in fact it is the medication side effect and not a diagnosis of ADHD.

Now, instead of requiring PE we medicate them...

Now, instead of requiring PE we medicate them…

About Craig Stellpflug NDC

Craig Stellpflug is a NeuroDevelopment Consultant and a Certified Nutritional Consultant. Craig is a cancer nutritionist and child brain disorder specialist at Healing Pathways Medical Clinic in Scottsdale Arizona.
This entry was posted in Health News, Medical Madness and tagged , , , , , , , , , . Bookmark the permalink.

Leave a Reply